MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400162
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Purulent Discharge (1812)
Date of Event 01/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was also reported that during a clinical examination, the pump presented pre-erosive skin and some pus.It was also found erosion near the artificial urinary sphincter (aus) cuff.A surgical procedure was performed to remove the aus.There was no report of suspicious lesion in the bladder.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Upon receipt of this artificial urinary sphincter at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis identified the cuff did not present any damage or abnormalities and it passed the leakage test.The pump inspection found it had contamination by the fluid resistor.The pump was also tested, concluding that the pump passed leakage, but the pump was not functional testing to avoid damaging the test equipment.The balloon was also analyzed, identifying there were not damage or abnormalities found and passing the leakage test.The ballon functional test confirmed an output pressure reading above specification.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that during a clinical examination, the pump presented pre-erosive skin and some pus.It was also found erosion near the artificial urinary sphincter (aus) cuff.A surgical procedure was performed to remove the aus.There was no report of suspicious lesion in the bladder.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.This complaint is for the third device explanted in 2025.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21406787
Report Number2124215-2025-08828
Device Sequence Number9382579
Product Code EZY
UDI-Device Identifier00878953000732
UDI-Public(01)00878953000732(17)240923(10)1000336233
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Model Number72400162
Device Catalogue Number72400162
Device Lot Number1000336233
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: LOT: 1100174691, UPN: 72400024; PUMP: LOT: 1100137134, UPN: 72400098
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexUnknown